MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-60/I16-40
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an anurex (non-endologix) graft sometime in 2004 (fifteen (15) years prior).Since then the graft had migrated and the patient presented with a ruptured aaa.The physician elected to treat the patient by relining with a bifurcated afx2 and one (1) iliac limb ovation ix devices, and two (2) gore (non-endologix) thoracic stent grafts (off-label use with adjunctive devices).During the re-intervention, the physician experienced difficulty advancing the afx2 device through the previously implanted anurex device and allegedly due to the challenge to see the afx2 markers and the tortuosity of the patient's anatomy.It was also difficult for the physician to wrap the contralateral limb wire, rotate the afx2 device to the proper orientation, pull the control cord, deploy the contralateral limb, and retract the limb cover.Despite the difficulty, all the previous steps were completed successfully.However, while retracting the inner core it was noted that the distal portion of its tip broke off.The afx2 delivery sheath and the broken tip were successfully and safely removed from the patient.The stent graft system was ballooned and the final angiogram showed the stent grafts in good position with no endoleak.The patient, however, remained intubated after the case due to the procedure taking approximately five (5) hours to complete (prolonged), in addition to the patient's age and condition.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Several attempts were made to obtain medical records and/or images but was denied as patient authorization was required.As such, procedure related harms, event determination, off label conditions, related patient harms and patient disposition could not be assessed.However, these events are most likely related to the reported off label (outside the indications of use) use; the pre-existing non- endologix devices implanted prior to this procedure and the use of non- endologix with endologix devices during this procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2 corrections: g1,2: contact office- name has been updated h6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8617033
Report Number2031527-2019-00247
Device Sequence Number3236785
Product Code MIH
UDI-Device Identifier00818009014474
UDI-Public(01)00818009014474(17)190726
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Model NumberBEA28-60/I16-40
Device Lot Number1959066R-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX-ILIAC LIMB:FS100818-21; OVATION IX-ILIAC LIMB:FS100818-21
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR